Tennessee, 2004Strong Wind in Tennessee, February 25, 2004
February 25, 2004 · NWS MEG · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 25, 3:18 AM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Feb 25, 3:18 AM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CST WED FEB 25 2004
.DISCUSSION...
AN UPPER LEVEL L0W OVER EAST TEXAS THIS MORNING WILL MOVE EASTWARD
ACROSS SOUTHERN LOUISIANA TODAY AND SOUTHERN MISSISSIPPI TONIGHT. IT
WILL THEN BECOME A SHORT WAVE AS IT SWINGS NORTHEASTWARD ACROSS
ALABAMA AND GEORGIA THURSDAY. IN THE MEANTIME A RIDGE WILL BUILD
OVER THE ROCKYS TODAY THEN SHIFT EASTWARD INTO THE PLAINS BY
THURSDAY MORNING AND CONTINUE TO THE MISSISSIPPI VALLEY FRIDAY. THE
LOW CLOSES OFF AGAIN OVER THE CENTRAL APPALACHIANS FRIDAY THEN DROPS
SOUTHEASTWARD TO THE NORTH CAROLINA COAST FRIDAY NIGHT AND OFF
SHORE SATURDAY. THE RIDGE MAKES SLOW EASTWARD PROGRESS ACROSS THE
MISSISSIPPI VALLEY TO THE EASTERN STATES OVER THE WEEKEND WHILE
ANOTHER CLOSED LOW MOVES ACROSS THE DESERT SOUTHWEST TO THE TEXAS
PANHANDLE. AT THE SURFACE A STRONG HIGH TO THE NORTH AND A LOW
MOVING EASTWARD ALONG THE GULF COAST WILL CAUSE A TIGHT GRADIENT
AND RESULT IN GUSTY NORTHEAST WINDS TODAY AND TONIGHT WHILE CAUSING
OVERRUNNING RAINS TO SPREAD NORTHWARD INTO THE MID SOUTH. MOST OF
THE RAIN WILL OCCUR ACROSS EAST CENTRAL ARKANSAS NORTH MISSISSIPPI
AND SOUTHEASTERN PARTS OF WEST TENNESSEE. COLD AIR ALOFT ASSOCIATED
WITH THE UPPER LOW MAY CAUSE SNOW TO MIX WITH THE RAIN OVER
NORTHEAST MISSISSIPPI AND SOUTHEAST WEST TENNESSEE LATE TONIGHT. NO
ACCUMULATIONS ARE EXPECTED SINCE BOUNDARY LAYER TEMPERATURES WILL
REMAIN ABOVE FREEZING. AS THE LOW MOVES AWAY TO THE EAST HIGH
PRESSURE WILL MOVE IN BEHIND IT AND BRING AN END TO THE RAIN OVER
NORTHEAST MISSISSIPPI THURSDAY MORNING AND SPREAD DRIER AIR INTO
THE MID SOUTH FRIDAY FOLLOWED BY A WARMING TREND OVER THE WEEKEND.
THERE WILL BE A CHANCE OF SHOWERS FROM AN APPROACHING STORM SYSTEM
ASSOCIATED WITH THE UPPER LOW OVER THE TEXAS PANHANDLE LATE SUNDAY.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
JCL
Hazardous weather outlook, Feb 25, 4:24 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
424 AM CST WED FEB 25 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
424 AM CST WED FEB 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEST OF THE MISSISSIPPI
RIVER SUNDAY AFTERNOON. THUNDERSTORMS WILL BECOME MORE LIKELY OVER
THE ENTIRE MID SOUTH SUNDAY NIGHT AND MONDAY. SOME OF THE STORMS MAY
BE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY EVENING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Strong Wind, Henry
- When
- February 25, 9:30 AM CST to 10:00 AM CST
- Where
- Henry forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
Strong winds knocked down a utility pole near the town of Como. A car then tried to avoid the pole and drove into some of the wires causing a small grass fire.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, February 25 to 26, 2004$170,000 · 65 events
- Flood in California, February 25, 2004$3.0 million · 1 event
- Flood in California, February 25, 2004$500,000 · 1 event
- Flash Flooding and High Wind in California, February 25 to 26, 2004$245,000 · 56 kt wind · 14 events
- Strong Wind in California, February 25, 20041 injured · $251,000 · 3 events
- Flash Flooding and Hail in Mississippi, February 25, 2004$28,000 · 1.75 in hail · 6 events
- Strong Wind in Texas, February 25, 2004$30,000 · 1 event
- Strong Wind in California, February 25, 2004$17,000 · 3 events
- High Wind in Oregon, February 25, 200478 kt wind · 9 events
- Flash Flooding and Winter Storm in California, February 25 to 26, 20048 events
- Heavy Snow in Idaho, February 25 to 26, 20045 events
- Dense Fog in Wisconsin, February 25, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386279.